Alert archive / Illinois / Frost Advisories in 2025
Frost Advisory 3, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Oct 23, 2025, 2:58 AM CDT for 11 counties in Illinois. It took effect at Oct 24, 2025, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2025, 2:58 AM CDT (07:58 UTC)
- In effect from
- Oct 24, 2025, 1:00 AM CDT
- Expired
- Oct 24, 2025, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Bond County, IL, Brown County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Macoupin County, IL, Marion County, IL, Montgomery County, IL, Pike County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 86 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2349 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
916 WWUS73 KLSX 230758 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 258 AM CDT Thu Oct 23 2025 ILZ058>060-065-070-096-097-240200- /O.NEW.KLSX.FR.Y.0003.251024T0600Z-251024T1400Z/ /O.CON.KLSX.FR.Y.0002.000000T0000Z-251023T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Fayette IL-Marion IL-Brown IL- Pike IL- Including the cities of Centralia, Vandalia, Pittsfield, Salem, Mount Sterling, and Litchfield 258 AM CDT Thu Oct 23 2025 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...For the first Frost Advisory, temperatures as low as 33 will result in frost formation. For the second Frost Advisory, temperatures as low as 34 will result in frost formation. * WHERE...Fayette IL, Marion IL, Montgomery IL, Greene IL, Macoupin IL, Brown IL, and Pike IL Counties. * WHEN...For the first Frost Advisory, until 9 AM CDT this morning. For the second Frost Advisory, from 1 AM to 9 AM CDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ064-095-098-099-MOZ018-019-026-027-034>036-042-052-231400- /O.CON.KLSX.FR.Y.0002.000000T0000Z-251023T1400Z/ Bond IL-Adams IL-Calhoun IL-Jersey IL-Knox MO-Lewis MO-Shelby MO- Marion MO-Monroe MO-Ralls MO-Pike MO-Audrain MO-Lincoln MO- Including the cities of Quincy, Mexico, Bowling Green, and Hannibal 258 AM CDT Thu Oct 23 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Portions of south central, southwest, and west central Illinois and central, east central, and northeast Missouri. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Gosselin
4 follow-up statements
159 WWUS73 KLSX 231406 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 906 AM CDT Thu Oct 23 2025 ILZ058>060-065-070-096-097-240515- /O.EXP.KLSX.FR.Y.0002.000000T0000Z-251023T1400Z/ /O.CON.KLSX.FR.Y.0003.251024T0600Z-251024T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Fayette IL-Marion IL-Brown IL- Pike IL- Including the cities of Salem, Centralia, Mount Sterling, Pittsfield, Vandalia, and Litchfield 906 AM CDT Thu Oct 23 2025 ...FROST ADVISORY EXPIRED OVER PARTS OF THE AREA... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Fayette IL, Marion IL, Montgomery IL, Greene IL, Macoupin IL, Brown IL, and Pike IL Counties. * WHEN...From 1 AM to 9 AM CDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ064-095-098-099-MOZ018-019-026-027-034>036-042-052-231515- /O.EXP.KLSX.FR.Y.0002.000000T0000Z-251023T1400Z/ Bond IL-Adams IL-Calhoun IL-Jersey IL-Knox MO-Lewis MO-Shelby MO- Marion MO-Monroe MO-Ralls MO-Pike MO-Audrain MO-Lincoln MO- Including the cities of Quincy, Bowling Green, Hannibal, and Mexico 906 AM CDT Thu Oct 23 2025 ...FROST ADVISORY HAS EXPIRED... The frost advisory for all Missouri Counties, in addition to the Illinois Counties of Adams, Calhoun, Jersey and Bond Counties, have expired. Warmer temperatures are expected in these locations overnight tonight. $$ Maples
657 WWUS73 KLSX 231917 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 217 PM CDT Thu Oct 23 2025 ILZ064-069-074-095-241030- /O.EXA.KLSX.FR.Y.0003.251024T0600Z-251024T1400Z/ Bond IL-Clinton IL-Washington IL-Adams IL- Including the cities of Quincy 217 PM CDT Thu Oct 23 2025 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Bond IL, Clinton IL, Washington IL, and Adams IL Counties. * WHEN...From 1 AM to 9 AM CDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ058>060-065-070-096-097-241030- /O.CON.KLSX.FR.Y.0003.251024T0600Z-251024T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Fayette IL-Marion IL-Brown IL- Pike IL- Including the cities of Salem, Centralia, Mount Sterling, Pittsfield, Vandalia, and Litchfield 217 PM CDT Thu Oct 23 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Fayette IL, Marion IL, Montgomery IL, Greene IL, Macoupin IL, Brown IL, and Pike IL Counties. * WHEN...From 1 AM to 9 AM CDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Maples
607 WWUS73 KLSX 240838 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 338 AM CDT Fri Oct 24 2025 ILZ058>060-064-065-069-070-074-095>097-241400- /O.CON.KLSX.FR.Y.0003.000000T0000Z-251024T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Adams IL-Brown IL-Pike IL- Including the cities of Litchfield, Mount Sterling, Pittsfield, Quincy, Vandalia, Centralia, and Salem 338 AM CDT Fri Oct 24 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Portions of south central, southwest, and west central Illinois. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Elmore
052 WWUS73 KLSX 241350 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 850 AM CDT Fri Oct 24 2025 ILZ058>060-064-065-069-070-074-095>097-241500- /O.EXP.KLSX.FR.Y.0003.000000T0000Z-251024T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Adams IL-Brown IL-Pike IL- Including the cities of Vandalia, Salem, Pittsfield, Mount Sterling, Litchfield, Quincy, and Centralia 850 AM CDT Fri Oct 24 2025 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures will continue to warm this morning, ending the threat for frost today. $$ Maples
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Oct 22, 10:33 PM CDT, 4 hours 25 minutes earlier. Its key messages:
- Seasonably cool weather will continue through the end of the week. Areas of frost are expected tonight and Thursday night.
- Rain chances arrive Friday afternoon into the weekend. However, trends continue to shift widespread, significant rainfall to the south of the area.
Area forecast discussion, Oct 22, 10:33 PM CDT, 4 hours 25 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1033 PM CDT Wed Oct 22 2025
.KEY MESSAGES...
- Seasonably cool weather will continue through the end of the week.
Areas of frost are expected tonight and Thursday night.
- Rain chances arrive Friday afternoon into the weekend. However,
trends continue to shift widespread, significant rainfall to the
south of the area.
&&
.SHORT TERM... (Through Late Thursday Night)
Issued at 259 PM CDT Wed Oct 22 2025
A broad, longwave trough continues to rotate over southeast Canada
into the northeastern U.S. with surface high pressure building in
from northern Plains. The trough progresses very slowly to the east
as multiple vort features rotate around the parent low. Meanwhile,
high pressure and sunny skies at the western edge of the trough
supports deeper mixing and one more day of elevated winds. Gusts of
25 mph will be possible along and east of the Mississippi River
through early this evening.
High pressure continues to build in overnight, becoming centered
over central/northeast Missouri and west-central Illinois through
early Thursday morning. Calm to light and variable surface winds
under clear skies will result in efficient cooling, entering what is
expected to be the coolest night since early April. Hi-res/medium
range determistic guidance has trended a couple of degrees cooler,
leading to higher HREF probabilities for temperatures at or below 36
degrees (40-70%) from northeast Missouri through interior sections
of southwest and central Illinois. Another consideration is soil
moisture, mainly locations that received soaking rainfall this past
Saturday. While northern sections of the CWA missed out on more
beneficial rainfall and remain dry overall, locations near I-70
faired better. Low dewpoints (upper 20s) and resulting dewpoint
depressions might normally stave off widespread frost. However, one
thought is that the relatively moist soil along I-70 from east-
central Missouri eastward into Illinois, along with 2" soil
temperatures in the low-to-mid-50s (cooler at exposed surface),
could be what helps hold higher moisture content near the vegetation
layer. Hence, the shift toward cooler temperatures, as minor as it
is, leads to higher confidence in frost. Therefore, a frost advisory
has been issued for northern and northeastern sections of the CWA.
Tonight's lows range from the low-30s in Illinois to the low-40s in
central and southeast Missouri.
Surface high pressure maintains control over the region as it
continues to glide southeast through the mid-Mississippi Valley into
the Tennessee Valley. Modest upper level ridging begins to build in
from the west ahead of an upper level low over the southwestern
CONUS. Temperatures won't be all that different from Wednesday (Oct.
22) with the most notable change being the lack of wind with high
temperatures spanning the 60s. Thursday night is expected to be
another chilly one with an eastward shift in the coolest
temperatures. As the surface high continue to slide east, winds
begin to increase slightly over central Missouri as they turn out of
the east. High clouds begin to stream in from the western system
after midnight, preventing otherwise cooler temperatures. The
coldest is reserved for Illinois counties, where skies remain clear
longer into the night. Deterministic guidance points to this being
the cooler of the two nights, but mainly in areas under clear to
mostly clear skies. Far eastern, outlying areas may even flirt with
upper 20s.
Colder temperatures may beg for a freeze watch over northeast and
eastern sections of the area through early Friday morning.
Regardless of a freeze watch (or not), these locations (Quincy to
Litchfield and Salem, IL) are expected to have frost both mornings.
For the sake of simplicity, the current frost advisory was issued
with the intent to get a better handle on freeze potential tonight
into Thursday. This helps prevent confusion with the current
headline.
Maples
&&
.LONG TERM... (Friday through Next Wednesday)
Issued at 259 PM CDT Wed Oct 22 2025
Clouds will be on the increase Friday morning ahead of a system that
continues to show southward trends in the latest guidance. Where
skies remain clear to mostly clear through sunrise, morning lows
will start out in the 30s. Some areas may even flirt with freezing
temperatures in Illinois (see short term). Lows trend to the low-to-
mid-40s under thicker cloud cover in central and southeast Missouri.
The increase in cloud cover will place much of Friday under broken
to overcast cloud decks, tempering potential heating otherwise. In
addition to it being the coldest morning since late April, it may be
one of the coolest days since late April/early May. The increase in
clouds will precede the incoming chances for rain, but what comes is
not expected to be as significant as the last round.
Surface high pressure that is keeping the region dry today and
Thursday will expand as it shifts into the Ohio Valley and Great
Lakes Regions by Friday. Aside from increasing cloud cover, the
earliest signs of rainfall may come late Friday morning into Friday
afternoon over the western half of the CWA. How much of an influence
the departing high maintains over the CWA will determine the
eastward extend of rainfall potential. RH cross sections show dry
air remains locked in as dry, east-southeasterly flow rotates into
the region around the surface high. RH values of <40% extend from
925hPa-600hPa through 12z before moistening/saturating to some
degree around 18z. This is likely a product of the system becoming
less consolidated in time, as a southern surface low traversed the
Gulf States and a second longwave trough enters the Pacific
Northwest, pulling the upper low to the northeast. Moisture is
ejected northward into the Plains ahead of the system and around the
back side of the exiting ridge. However, as the upper low is pulled
northward, the system shears out with convective trends concentrated
to the south. In many cases, convective trends to the south will act
to impede the northward extent of more robust moisture. This, in
conjunction with the evolution of the system. LREF probabilities
show measurable rainfall potential (40-50%) near Jefferson City and
Columbia around 18z, increasing to around 70% by Friday evening with
probabilities (40-50%) spreading into east-central Missouri. With
exception to central Missouri, a majority of the daylight hours
remain dry and cool with the extend of cloud cover.
The evolution of the system makes it increasing difficult to
pinpoint specifics over the weekend into the upcoming week. This is
well-highlighted in the NBM IQR spreads, nearly doubling in raw
value (3 degrees Friday to 6+ degrees Saturday and beyond). Much of
the uncertainty stems from both the track and resulting speed of
the system as the upper low begins to round the eastern side of
the longwave trough that extends from the Pacific Northwest into
the northern Plains. Though the system becomes less organized and
weakens into next weekend, enough mid/upper lift is provided to
result in scattered to perhaps numerous showers during diurnal
peak. With convection concentrated well to the south, global
guidance shows little, if any, instability building into the
region over the weekend.
By early next week, there is enough spread to muddy the water even
more. While there is some guidance leaning into convective potential
as the longwave trough edges closer to the region, there are
other indications that upper level vorticity become stagnated
over the Midwest... a difference between warmer, more unstable air
(thunderstorms) and active, but more stable conditions with
showers. The grand scheme, the mean synoptic pattern supports
near to slightly below normal temperatures through midweek.
Maples
&&
.AVIATION... (For the 06z TAFs through 06z Thursday Night)
Issued at 1032 PM CDT Wed Oct 22 2025
Dry and VFR conditions are forecast through the TAF period. Patchy
steam fog is possible in river valleys this morning, but no
impacts to terminals are expected. TAFs will be amended if this
changes.
Jaja
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Frost Advisory until 9 AM CDT Thursday for Audrain MO-Knox MO-
Lewis MO-Lincoln MO-Marion MO-Monroe MO-Pike MO-Ralls MO-
Shelby MO.
IL...Frost Advisory until 9 AM CDT Thursday for Adams IL-Bond IL-
Brown IL-Calhoun IL-Fayette IL-Greene IL-Jersey IL-Macoupin
IL-Marion IL-Montgomery IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Oct 22, 3:02 PM CDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 302 PM CDT Wed Oct 22 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-232015- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 302 PM CDT Wed Oct 22 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Maples
Nearby
Frost Advisories in Illinois, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.